MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T-CENTESIS TRAY 8FR X 16CM; THORACENTESIS TRAY

CAREFUSION, INC SAFE-T-CENTESIS TRAY 8FR X 16CM; THORACENTESIS TRAY
Catalog Number PIG1280T
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that after finding the needle obstructed, a new kit was utilized for a new needle.Patient had to experience a second abdomen puncture for the procedure to be completed.Additional event details reported in occurrence below.Verbatim: rcc received a complaint via email.Email(s) attached.Reported issue: patient was involved.After finding the needle obstructed, a new kit was utilized for a new needle.Patient had to experience a second abdomen puncture for the procedure to be completed.Additional event details reported in occurrence below.Affected tray has been kept to send in for investigation if desired by the manufacturer.
 
Additional Manufacturer Narrative
Pr (b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a140901.Patient problem code: f26.
 
Event or Problem Description
It was reported by customer that after finding the needle obstructed, a new kit was utilized for a new needle.Patient had to experience a second abdomen puncture for the procedure to be completed.Additional event details.Reported in occurrence below.Verbatim: rcc received a complaint via email.Email(s) attached.Are any samples available for return? yes.Reported issue: patient was involved.After finding the needle obstructed, a new kit was utilized for a new needle.Patient had to experience a second abdomen puncture for the procedure to be completed.Additional event details reported in occurrence below.Affected tray has been kept to send in for investigation if desired by the manufacturer, customer disposition request: credit.Additional information: occurrence date: 3/12/2024.Additional information: 1.Please provide differentiation between bio-hazard class a or class b? not familiar with this, please advise.2.What was the impact to the patient? extended procedure time and a second needle poke.3.How was the issue resolved? opened a new pig1280t tray.4.Was there any medical intervention required including diagnostics, procedures, and treatment delay? no.Secondary follow up on a quality complaint on product sold to our customer.Please respond accordingly with the rma number, if necessary, and the disposition of the concern.Please contact the customer and cc me on any future communication.The procedure took longer, we had to essentially poke the patient twice with a needle.And cost the rmc hospital a kit because we had to get a new one.
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: one sample was provided to our quality team for investigation.The sample returned is class a biohazard.As per product complaint handling procedure if a category a substance is shipped to a bd facility, the sample will not be processed and will be destroyed per applicable regulations.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001531552 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.A quality notification has been sent to the supplier to raise awareness.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
SAFE-T-CENTESIS TRAY 8FR X 16CM
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19079702
Report Number1625685-2024-00032
Device Sequence Number5870388
Product Code PXI
UDI-Device Identifier10885403108402
UDI-Public(01)10885403108402
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberPIG1280T
Device Lot Number0001531552
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown